Shots took away the shooting pain, but when I ran after my prescribed amount of rest time, pain resumed due to the bursitis remaining. The area around the injection site became sunken and the veins looked strained. The skin cracked and peeled painfully, so that I needed to put lotion on it daily. I have read that cortisone shots can damage the tissue surrounding the site of the injection, but I was not prepared for this.
I also experienced daily night sweats and periods every two weeks for 2 months. No one told me that cortisone would affect my menstrual cycle. I would not have received it, had I known this. I researched, and sure enough, side effects listed on the drug website include menstrual irregularity. This month I am again experiencing a period 2 weeks after I had one, as well as night sweats. This is not normal for me. I have always had regular periods when not pregnant or nursing. I don't know how long this is going to go on. I do know that I will not be running anytime soon, and I don't know if my foot will ever heal. I now have insurance, but do not want to have surgery if it will put me in pain again. I would rather have no pain in every day walking than a new pain from surgery. I also wonder if the shooting pain will resume when the cortisone is fully flushed from my body. If you've had any experience with cortisone, shots, I'd love to hear about it. I am coming to a realization that anything put into the human body that is not natural to it can easily behave like a poison. The human body has a delicate balance in every system, and any time one of those systems is upset, it takes a long time for equilibrium to reign once again.
Right foot was injected 2 times with Cortisone at base of ankle, front right side. where redness is evident. This was done after visiting a podiatrist for two months and trying other methods such as exercises, icing, taping, and rest. The injury was apparently sustained during a half marathon I ran in September 2010 after having run regularly for 9 months. Injections were done November 2010 and December 2010. This photo is taken in May of 2011. 6 months later, the effects of cortisone shots are apparent not only externally, but hormonally.